Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 274, NWS Birmingham, AL

August 18, 20124 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 18, 2012, 5:27 AM CDT for 4 counties in Alabama. It was in force for 48 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 18, 2012, 5:27 AM CDT (10:27 UTC)
Expired
Aug 18, 2012, 6:15 AM CDT
In force
48 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Greene County, AL, Hale County, AL, Pickens County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 88 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 18, 5:40 AM CDTTSTM WND DMG3 N Ralph, ALTREE DOWN ON SIPSEY VALLEY ROAD WEST OF WESLEY CHAPEL ROAD.
Aug 18, 6:20 AM CDTTSTM WND DMG5 Sse Holt, ALPOWER LINES DOWN ALONG WINDERMERE DRIVE. CORRECTED TIME.
Aug 18, 6:22 AM CDTTSTM WND DMG5 Sse Holt, ALTREE DOWN ALONG STONE HILL LANE. CORRECTED TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1024 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1024 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WUUS54 KBMX 181027
SVRBMX
ALC063-065-107-125-181115-
/O.NEW.KBMX.SV.W.0274.120818T1027Z-120818T1115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
527 AM CDT SAT AUG 18 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GREENE COUNTY IN WEST CENTRAL ALABAMA...
  NORTHERN HALE COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHEASTERN PICKENS COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHWESTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 615 AM CDT

* AT 527 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  GORDO TO BENEVOLA TO WEST GREENE...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NORTHPORT...TUSCALOOSA...HOLT...MANTUA...UNION...JENA...KNOXVILLE
  AND LAKE LURLEEN STATE PARK.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 45 THROUGH 76...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING 
IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3338 8738 3299 8745 3281 8748 3292 8815
      3314 8810 3335 8806
TIME...MOT...LOC 1027Z 283DEG 42KT 3328 8793 3311 8796
          3289 8804

$$
2 follow-up statements
257 
WWUS54 KBMX 181049
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
549 AM CDT SAT AUG 18 2012

ALC063-065-107-125-181115-
/O.CON.KBMX.SV.W.0274.000000T0000Z-120818T1115Z/
GREENE AL-HALE AL-PICKENS AL-TUSCALOOSA AL-
549 AM CDT SAT AUG 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TUSCALOOSA...EAST CENTRAL PICKENS...NORTHERN HALE AND NORTHEASTERN
GREENE COUNTIES UNTIL 615 AM CDT...

AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GORDO TO 6 MILES EAST OF JENA TO 5 MILES NORTHEAST OF EUTAW...
MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHPORT...TUSCALOOSA...HOLT...AKRON...MOUNDVILLE...SHELTON STATE
  COMMUNITY COLLEGE...COKER...LAKE LURLEEN STATE PARK...MCFARLAND
  MALL AND BRYANT DENNY STADIUM.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 45 THROUGH 76...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3289 8790 3311 8787 3336 8792 3338 8738
      3299 8745 3281 8748
TIME...MOT...LOC 1048Z 283DEG 42KT 3331 8787 3315 8772
          3290 8781

$$

16
135 
WWUS54 KBMX 181101
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
601 AM CDT SAT AUG 18 2012

ALC063-107-181111-
/O.CAN.KBMX.SV.W.0274.000000T0000Z-120818T1115Z/
GREENE AL-PICKENS AL-
601 AM CDT SAT AUG 18 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PICKENS AND
NORTHEASTERN GREENE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3337 8779 3338 8738 3281 8748 3285 8772
      3286 8774 3293 8777 3295 8773 3295 8775
      3298 8775 3299 8771 3302 8771 3302 8780
      3309 8783
TIME...MOT...LOC 1101Z 283DEG 42KT 3327 8769 3311 8754
          3286 8764

$$

ALC065-125-181115-
/O.CON.KBMX.SV.W.0274.000000T0000Z-120818T1115Z/
HALE AL-TUSCALOOSA AL-
601 AM CDT SAT AUG 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TUSCALOOSA AND NORTHERN HALE COUNTIES UNTIL 615 AM CDT...

AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COKER TO SHELTON STATE COMMUNITY COLLEGE TO 5 MILES EAST OF
AKRON...MOVING EAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHPORT...TUSCALOOSA...HOLT...MCFARLAND MALL...BRYANT DENNY
  STADIUM...UNIVERSITY MALL...DEERLICK CREEK CAMPGROUNDS...
  FLATWOODS...TUSCALOOSA MUNICIPAL AIRPORT AND TAYLORVILLE.

THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 62 THROUGH 76...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3337 8779 3338 8738 3281 8748 3285 8772
      3286 8774 3293 8777 3295 8773 3295 8775
      3298 8775 3299 8771 3302 8771 3302 8780
      3309 8783
TIME...MOT...LOC 1101Z 283DEG 42KT 3327 8769 3311 8754
          3286 8764

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:40 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Aug 18, 3:40 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 AM CDT SAT AUG 18 2012

.DISCUSSION...

THE FORECAST PACKAGE HAS GONE OUT A LITTLE EARLY THIS MORNING SO AS
TO BE ABLE TO INCLUDE THE APPROACHING CLUSTER OF THUNDERSTORM
ACTIVITY.  IN REGARDS TO THIS...THE ONGOING CONVECTION IS LOCATED
RIGHT ON THE COLD FRONT AND SHOULD HAVE ENOUGH ENERGY CO-LOCATED
WITH IT TO SUSTAIN ITSELF THROUGH THE MORNING HOURS. EXPECT FOR
THESE THUNDERSTORMS TO PROPAGATE ALL THE WAY THROUGH THE CWA...AND
IN THEIR WAKE...WE SHOULD HAVE ENOUGH ATMOSPHERIC STABILIZATION TO
WARRANT ONLY A CHANCE OF THUNDERSTORM DEVELOPMENT THIS AFTERNOON.
THE COLD FRONT...CURRENTLY STRETCHING FROM SOUTHERN ARKANSAS
THROUGH NORTH ALABAMA AND UP THE APPALACHIANS...WILL CONTINUE TO
TRICKLE SOUTHWARD TODAY...AND ANYTHING THAT DOES DEVELOP THIS
AFTERNOON SHOULD BE SOUTH OF INTERSTATE 20. NO SEVERE WEATHER IS
EXPECTED.

THE UNFORTUNATE PART IS...EVEN THOUGH THINGS SHOULD BE FAIRLY QUIET
TODAY ONCE THE MORNING CONVECTION PASSES THROUGH...THE FRONT IS NOT
EXPECT TO MAKE IT ALL THE WAY THROUGH THE CWA JUST YET.  BECAUSE OF
THIS...WE WILL BE SITTING DUCKS FOR THE NEXT SHORTWAVE THAT IS
EXPECTED TO ROUND THE BASE OF THE LARGE SCALE TROUGH OVER THE
EASTERN HALF OF THE U.S.  MODELS ARE IN GOOD AGREEMENT...THEN
AGAIN...THEY AREN'T.  HANG TIGHT.  I'LL EXPLAIN.  EVERY MODEL I'VE
ANALYZED THIS MORNING IS IN AGREEMENT THAT AS THE FRONTAL BOUNDARY
SITS OVER THE AREA TONIGHT THROUGH MONDAY MORNING...A SHORTWAVE WILL
APPROACH THE SOUTHEAST.  THIS MEANS THE FORECAST PERIODS SUNDAY
THROUGH MONDAY MORNING WILL BE WET. I HAVE RAISED POPS ACCORDINGLY
BECAUSE OF THIS MODEL CONSENSUS.  WHAT IS STILL UP IN THE AIR IS HOW
THINGS WILL EVOLVE.  LATEST GFS GUIDANCE SUGGESTS A WELL-DEFINED
SURFACE FEATURE DEVELOPING OVER ARKANSAS TONIGHT AND TRAVERSING THE
TENNESSEE VALLEY THROUGH MONDAY MORNING.  IN RESPONSE...40KTS OF
0-6KM BULK SHEAR REARS ITS HEAD MONDAY MORNING. THIS SHEAR IS LIKELY
DUE TO THE SLIGHTLY MORE AMPLIFIED NATURE OF THE GFS SHORTWAVE...
WHICH IS ALLOWING THE SURFACE LOW TO BECOME MORE DEFINED AND FOR AN
UPPER LEVEL JET OF 70-80KTS TO DEVELOP.  THIS TYPE OF UPPER LEVEL
SUPPORT WOULD BE ENOUGH FOR A FEW SEVERE STORMS AS THE SHORTWAVE
CROSSES THROUGH THE WARM SECTOR.  BECAUSE OF THE FACT THAT THIS IS
THE FIRST TIME WE HAVE SEEN SUCH A WELL-DEFINED FEATURE...I WILL
CONSIDER THIS TO BE THE OUTLIER AND SET ASIDE THE 40KTS OF 0-6KM
BULK SHEAR ACROSS THE AREA MONDAY MORNING AND LEAVE ANY MENTION OF
HAZARDOUS WEATHER OUT OF THE OUTLOOK.  JUST BE AWARE THAT CONTINUED
SOLUTIONS OF THIS NATURE IN SUBSEQUENT MODEL RUNS COULD WARRANT THE
INCLUSION OF SEVERE WEATHER LATE SUNDAY NIGHT INTO MONDAY MORNING.

ON THE GOOD NEWS FRONT...THE LARGE SCALE MODEL AGREEMENT CONTINUES
INTO THE REST OF NEXT WEEK.  GFS/EURO/CMC GUIDANCE ALL SHOW THE
FRONT GETTING KICKED OUT OF ALABAMA BY ANOTHER BOUT OF ENERGY MONDAY
EVENING.  THOUGH THIS SHORTWAVE SHOULD BE FAIRLY BENIGN...IT SHOULD
HAVE ENOUGH PUNCH TO GET THE JOB DONE.  SURFACE HIGH PRESSURE THEN
SETTLES INTO THE MID-SOUTH AND GULF STATES THROUGH THE END OF THE
WEEK.  I HAVE REMOVED POPS FROM THE REST OF THE FORECAST PACKAGE DUE
TO THIS.

ADDITIONALLY...BECAUSE OF A PUSH OF DRY AIR BY MID-WEEK...DEW POINTS
SHOULD RELAX INTO THE UPPER 50S FOR A LARGE PORTION OF THE
AREA...SETTING UP A MUCH MORE COMFORTABLE ATMOSPHERE GOING INTO NEXT
WEEKEND.  TEMPERATURES SHOULD BE SLIGHTLY BELOW NORMAL STARTING
TUESDAY AND GRADUALLY WARMING THROUGH THE WEEK.

27

&&

.AVIATION...
06Z TAF DISCUSSION.

SLOW MOVING COLD FRONT IS LOCATED OVER NORTHERN ALABAMA AND
MISSISSIPPI. A CLUSTER OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED
OVER WESTERN MISSISSIPPI WITH SOME POTENTIAL FOR SOUTHEASTWARD
MOVEMENT THROUGH THE OVERNIGHT. HOWEVER...LATEST HIGH RESOLUTION
MODEL UPDATE KEEPS ANY NEW DEVELOPMENT OUT OF THE AREA UNTIL
PERHAPS MID MORNING. AS SUCH...REMOVED THE MORNING VCSH WORDING
WITH THE ONLY OTHER CONCERNS BEING LOWERING CEILINGS ALONG THE
FRONT AFFECTING THE NORTHERN TAF SITES AND FG/STRATUS TO THE SOUTH
AT MGM AND TOI.

ALONG THE FRONT...CURRENT UPSTREAM OBS ARE SHOWING CEILINGS WELL ABOVE
3K SO NOT ANTICIPATING ANY CEILING ISSUES ALONG THE I-20 CORRIDOR
ATTM. PERHAPS SOME PATCHY BR WITH TEMPERATURES APPROACHING THE
LOWER TO MID 70S BUT CLOUD COVER SHOULD KEEP TEMPERATURES FROM
REACHING CROSS OVER LEVELS.

NEAR MGM AND TOI...MIXINESS IS SUGGESTIVE OF MORE STRATUS THAT
FG/BR AND ITS IN THESE AREAS THAT WILL HAVE THE HIGHEST POTENTIAL
FOR RESTRICTIVE FLIGHT CATEGORIES.

DURING THE DAY...WARMING TEMPERATURES AND LINGERING FRONT WILL
ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP FROM LATE
MORNING AND LAST INTO THE EARLY EVENING BEFORE BECOMING MORE
ISOLATED.

88

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     84  66  86  68  82 /  30  20  50  80  50
ANNISTON    85  68  86  68  84 /  30  20  60  80  60
BIRMINGHAM  85  69  84  67  84 /  50  20  60  70  60
TUSCALOOSA  86  71  88  70  86 /  60  30  80  70  50
CALERA      85  70  85  68  84 /  60  20  70  80  60
AUBURN      86  70  86  68  82 /  30  20  60  80  70
MONTGOMERY  89  72  90  71  86 /  80  20  80  80  70
TROY        87  70  87  71  84 /  60  20  80  80  70

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

27/88
Hazardous weather outlook, Aug 17, 6:58 PM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
658 PM CDT FRI AUG 17 2012

ALZ011>015-017>050-190000-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
658 PM CDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 18, 4:34 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 AM CDT SAT AUG 18 2012

ALZ022-181030-
PICKENS AL-
434 AM CDT SAT AUG 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR PICKENS COUNTY UNTIL 530 AM
CDT...

AT 434 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ETHELSVILLE TO 26 MILES
WEST OF PANOLA...AND MOVING EAST AT 35 MPH. AREAS IN NORTHERN
PICKENS COUNTY WILL BE IMPACTED FIRST AND IN THE SOUTH BY 445 AM CDT.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  PICKENSVILLE...
  REFORM...
  CARROLLTON...
  ALICEVILLE...
  GARDEN...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3353 8828 3352 8786 3309 8800 3303 8810
      3304 8814 3300 8817 3299 8834
TIME...MOT...LOC 0933Z 284DEG 29KT 3344 8816 3296 8869

16
Special weather statement, Aug 18, 5:14 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
514 AM CDT SAT AUG 18 2012

ALZ030-031-181100-
GREENE AL-SUMTER AL-
514 AM CDT SAT AUG 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMTER AND GREENE
COUNTIES UNTIL 600 AM CDT...

AT 511 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
ALICEVILLE TO NEW WEST GREENE TO EMELLE...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  LIVINGSTON...
  EUTAW...
  WEST GREENE...
  EMELLE...
  BOYD...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 3285 8836 3294 8823 3304 8814 3304 8804
      3315 8784 3302 8783 3302 8773 3299 8771
      3298 8775 3295 8773 3292 8777 3291 8776
      3288 8782 3280 8782 3277 8787 3276 8781
      3272 8783 3268 8778 3253 8787 3258 8840
TIME...MOT...LOC 1015Z 284DEG 23KT 3303 8804 3292 8811
          3277 8834

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 4:34 AM CDTSpecial Weather StatementBMXPickens56 min
Aug 18, 5:04 AM CDTSevere Thunderstorm WarningBMXPickens26 min
Aug 18, 5:14 AM CDTSpecial Weather StatementBMXGreene, Sumter46 min
Aug 18, 6:08 AM CDTSevere Thunderstorm WarningBMXBibb, Hale, Tuscaloosa52 min
Aug 18, 6:48 AM CDTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby24 min
Aug 18, 8:01 AM CDTSpecial Weather StatementBMXAutauga, Coosa, Elmore44 min
Aug 18, 4:58 PM CDTSpecial Weather StatementBMXSumter32 min
Aug 18, 5:44 PM CDTSpecial Weather StatementBMXMarengo46 min
Aug 18, 6:07 PM CDTAreal Flood AdvisoryBMXWinston4 hr
Aug 18, 6:18 PM CDTSpecial Weather StatementBMXDallas, Perry57 min
Aug 18, 6:34 PM CDTSpecial Weather StatementBMXBibb56 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.